Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 24, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Dec 2, 2024, 3:11 AM EST for 5 counties in Florida. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2024, 3:11 AM EST (08:11 UTC)
- Expired
- Dec 4, 2024, 4:00 AM EST
- In force
- 49 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WHUS42 KMLB 020811 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 311 AM EST Mon Dec 2 2024 FLZ141-154-159-164-347-447-647-747-030900- /O.NEW.KMLB.BH.S.0024.241202T0811Z-241203T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 311 AM EST Mon Dec 2 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward-flowing longshore current is forecast to develop at all central Florida Atlantic beaches today, along with a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River, Coastal Saint Lucie, and Coastal Martin counties. * WHEN...Through late tonight. * IMPACTS...The southward-flowing current could pull swimmers into deeper water, making them more susceptible to dangerous rip currents. This will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
429 WHUS42 KMLB 030710 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 210 AM EST Tue Dec 3 2024 FLZ141-154-159-164-347-447-647-747-040900- /O.EXT.KMLB.BH.S.0024.000000T0000Z-241204T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 210 AM EST Tue Dec 3 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward-flowing longshore current is forecast to develop at all central Florida Atlantic beaches today, along with a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River, Coastal Saint Lucie, and Coastal Martin counties. * WHEN...Through late tonight. * IMPACTS...The southward-flowing current could pull swimmers into deeper water, making them more susceptible to dangerous rip currents. This will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 12:40 AM EST, 2 hours 31 minutes earlier. Its key messages:
- Issued at 859 PM EST Sun Dec 1 2024
- The coldest air of the season so far is forecast over east central Florida early this week with Wind Chill values in the 30s and 40s Monday morning through at least Wednesday morning
- Patchy frost is forecast across portions of the interior early Monday, Tuesday, and Wednesday mornings
- Sensitive fire weather conditions are expected through mid-week
- A Moderate to High Risk of rip currents is forecast early this week
Area forecast discussion, Dec 2, 12:40 AM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1240 AM EST Mon Dec 2 2024 ...New AVIATION... .KEY MESSAGES... Issued at 859 PM EST Sun Dec 1 2024 - The coldest air of the season so far is forecast over east central Florida early this week with Wind Chill values in the 30s and 40s Monday morning through at least Wednesday morning - Patchy frost is forecast across portions of the interior early Monday, Tuesday, and Wednesday mornings - Sensitive fire weather conditions are expected through mid-week - A Moderate to High Risk of rip currents is forecast early this week && .UPDATE... Issued at 859 PM EST Sun Dec 1 2024 Chilly temperatures are forecast tonight as reinforcing high pressure sinks southward. Clear skies have been observed across much of east central Florida this evening while scattered cloud cover continues to thin along the Treasure Coast. The lowest morning temperatures are expected to occur across northern lake and northwest Volusia with values forecast in the upper 30s. Have added a mention of patchy frost for these locations. Elsewhere across the interior, temperatures will range the low to mid 40s. The warmest locations will be along and east of I-95 from Brevard county southward as temperatures range the mid 40s to low 50s. North winds between 5-10 mph will make temperatures feel a few degrees cooler, and many locations will see apparent temperatures in the 30s. && .PREVIOUS DISCUSSION... Issued at 406 PM EST Sun Dec 1 2024 Currently-Monday.... Local radar imagery shows isolated showers over the local Atlantic Gulf Stream. Skies are partly to mostly cloudy over the Treasure Coast and mostly sunny to the north. Analysis charts show high pressure (~1027mb) over the Deep South. Temperatures are currently in the low to upper 60s with dew points in the low 30s to low 40s north of I-4 and the low 40s to mid 50s to the south. Winds are from the north at 10-15mph with gusts to 20-25mph. Mostly dry and cold weather is expected into the overnight. Isolated showers are forecast over the Gulf Stream (PoPs ~ 30%) and the Treasure Coast (PoPs ~ 20%) through this evening. Low temperatures forecast in the mid 30s to mid 40s over the interior to the west of I-95, in addition to over coastal Volusia county. The mid 40s to low 50s are forecast to the east of I-95 and to the south of Volusia county. North winds at 10-15mph are forecast generally near the coast and are expected to diminish inland at 5-10mph. Minimum Wind Chill values in the low 30s to low 40s are forecast north of southeastern St. Lucie county. Dry weather is forecast Monday with north winds at 10-15mph and gusts to 20-25mph. Below normal afternoon highs are forecast with high temperatures in the mid 60s to low 70 under mostly sunny skies. Tuesday-Wednesday... A major shortwave trough will moves east- southeast over the Southeastern US Tuesday into Wednesday which will reinforce cold air advection and result in a continuation of below normal and dry weather. North winds at 10-15mph are forecast generally near the coast and are expected to diminish inland into Wednesday from the north-northeast. Low temperatures in the mid 30s to low 40s (~ 10-20 degrees) are forecast to the north of southeastern St. Lucie county and the mid 40s to low 50s to the south Tuesday and Wednesday mornings. Additionally, minimum Wind Chill values in the low 30s to mid 40s are forecast. Afternoon highs in the low to upper 60s are forecast Tuesday and the mid 60s to low 70s on Wednesday under generally sunny to partly cloudy skies. Thursday-Saturday... High pressure will build over the Southeastern US behind the aforementioned trough. West to northwest winds at 5-10mph are forecast to veer north-northeast Friday and into the weekend. Afternoon highs will generally increase into the low to mid 70s Thursday and into the weekend. Low temperatures in the upper 30s to low 40s are forecast Thursday morning over the interior west of I-95, in addition to coastal Volusia county with the mid 40s to low 50s to the east and south. Low temperatures will increase into the mid 40s to low 60s on Friday morning. Isolated showers (PoPs ~30) are forecast over the local Atlantic, in addition to along and north of I-4 (PoPs ~20) into Friday afternoon. && .MARINE... Issued at 258 PM EST Sun Dec 1 2024 Currently-Monday... Choppy boating conditions will become poor to hazardous overnight into Monday. North winds at around 15kts this afternoon will increase to 15-20kts into Monday. 3-5ft seas are forecast to build up to 6-7ft over the Gulf Stream late this evening and into Monday. Tuesday-Thursday (modified previous discussion)... Northerly wind surges will produce poor boating conditions into Tuesday and will build seas to 4-6 with up to 7 ft over the Gulf Stream. Winds are expected to become lighter and seas will subside mid-week as the center of the high approaches east central Florida. North- northeast winds at 8-15 kts Wednesday will back west-northwest into Thursday. Seas 3-6 ft Wednesday morning are expected to subside to 2-3 ft Thursday morning. && .AVIATION... (06Z TAFs) Issued at 1240 AM EST Mon Dec 2 2024 Cool high pressure dominates with VFR conds through the TAF period. North winds around 5-8 kts inland and 8-10 kts along the coast thru sunrise will increase around 12 kts by late morning and into the afternoon Mon with gusts 18-22kt especially at the coastal terminals, decreasing by sunset. && .FIRE WEATHER... Issued at 406 PM EST Sun Dec 1 2024 Today-Thursday (modified previous discussion)... Very dry air will result in sensitive fire weather conditions through Thursday. Critical minimum RH values in the mid 20s to low 40s are expected to the north and west of western Okeechobee county to eastern Volusia county this afternoon. Minimum RH values in the upper 20s to low 40s are forecast to the north of southeastern St. Lucie county with the low 40s to low 50s to the south on Monday, in addition to over all of east central Florida on Tuesday. Sensitive fire weather conditions will continue mid to late week before RH values increase late week and into next weekend. Northerly wind surges will increase winds to around 10 mph and 10-15 mph with gusts to 20-25 mph along the coast Monday and Tuesday. Winds become lighter Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 39 59 40 / 0 0 0 0 MCO 65 41 62 41 / 0 0 0 0 MLB 67 43 64 45 / 0 0 0 0 VRB 69 44 66 46 / 0 0 0 0 LEE 65 39 61 36 / 0 0 0 0 SFB 65 40 61 39 / 0 0 0 0 ORL 65 42 63 41 / 0 0 0 0 FPR 69 43 66 46 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Law AVIATION...Kelly
Hazardous weather outlook, Dec 1, 7:19 PM EST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 719 PM EST Sun Dec 1 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-021230- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 719 PM EST Sun Dec 1 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .EXCESSIVE COLD IMPACT... Several hours of wind chill values near or below 40 are expected across the interior and northern sections of East Central Florida. The longest duration of these cold wind chills will be in Lake and Volusia counties, as well as adjacent portions of Orange and Seminole counties. Patchy frost will be possible across interior and northern portions of Lake and Volusia counties late tonight and into early Monday morning. .WIND AND SEA IMPACT... North winds between 15 to 20 knots will build seas up to 6 feet. Small craft should exercise caution across the local Atlantic waters tonight. .RIP CURRENT AND SURF IMPACT... A Moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several more cold nights are expected through at least Wednesday morning, especially Monday night into Tuesday morning and Tuesday night into Wednesday morning, as low temperatures drop into upper 30s to low 40s, with wind chill values in the 30s, across much of the area. Sensitive fire weather conditions are expected to continue through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Law
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:04 AM EST | Small Craft Advisory | MLB | 13 hr | |
| Dec 2, 2:21 PM EST | Frost Advisory | MLB | Lake, Volusia | 19 hr |
| Dec 2, 4:01 PM EST | Small Craft Advisory | MLB | 42 hr |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.